Pacemaker

A pacemaker is an electrical device that is placed under the skin in the chest, which helps in controlling the heartbeat. Conditions that can affect the heart rate are arrhythmias, normal aging of the heart, some medicines, and congenital abnormalities of the heart.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I have symptoms of breathlessness even after having a pacemaker. Please help.

Query: Hi doctor, I have done ECG strip analysis. I have symptoms of breathlessness on climbing stairs. I am having a DDDR-CLS rate-responsive dual-chamber pacemaker. I have type diabetes, hypertension, hypothyroidism, and Parkinson's syndrome.   Read Full »


Dr. Muhammad Zohaib Siddiq

Cardiologist, General Practitioner

Answer: Hi, Welcome to icliniq.com. Your ECG (electrocardiogram) seems to be normal (attachment removed to protect patient identity). Your rate, rhythm, axis, and everything are within the range. Please mention the reason for having DDDR (dual chamber rate-adaptive pacemaker) implantation and when you did...  Read Full »

Are heart patients more prone to get swelling in the feet?

Query: Hi doctor, My aunt is 89 years old. She has a pacemaker and chronic bronchitis. She is complaining of swelling on both feet with more swelling on the left foot. It gets better when she exerts herself less. She has anxiety due to this. Also, she has a lot of phlegm, especially at night, which makes h...  Read Full »


Dr. Prabhu Prasad N.c

Pulmonologist

Answer: Hello, Welcome to icliniq.com. As you have mentioned, she is a known case of bronchitis and now having phlegm. It looks like she must be experiencing some lung attack, maybe due to some infection. Swelling of feet could be due to long-standing chronic bronchitis or heart ailment per se. She nee...  Read Full »

Is pacemaker surgery mandatory for high degree AV block?

Query: Hi doctor, I have been advised of a pacemaker surgery by an electrophysiologist and asked for another cardiologist's opinion. Right now, I have two different interpretations of my Kardia mobile ECG readings from these doctors. One doctor sees a high degree AV block. The other one says he still can...  Read Full »


Dr. Sagar Ramesh Makode

Cardiologist, General Medicine Physician, Internal Medicine Physician, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. I have gone through your reports (attachment removed to protect patient identity). Please attach the final Holter summary if you have one. What was the basis for an electrophysiologist to suggest a pacemaker? Did he perform any invasive tests? Now in y...  Read Full »

Do I need a pacemaker for low heart rate?

Query: Hi doctor, I am an 80-year-old woman with a little history of hypertension but without any other significant health issues. I am not on any medication at all. My blood pressure historically has been in a band of 120/80 up to 140/100 or so. My pulse is generally 80-95 bpm. I usually measure my blood ...  Read Full »


Dr. Sagar Ramesh Makode

Cardiologist, General Medicine Physician, Internal Medicine Physician, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. Yes, it is a heart block, and it is a 2:1 AV (arteriovenous) block. Block can be intermittent, present at sometimes, and recover at other times. This certainly requires treatment as it can be life-threatening or may lead to syncope if the heart rate drops further do...  Read Full »

Is it normal for the heart to stop for 11 seconds during vasovagal syncope?

Query: I'm a 21 year old male and take no medications. 4 years ago I started having Vasovagal Syncope episodes that have increased in frequensy over the years and I have now passed out from it around 10 times. My triggers for it are blood, needles, and damage to the wrists. My clinic reccomended that I wea...  Read Full »


Dr. Muhammad Zohaib Siddiq

Cardiologist, General Practitioner

Answer: Thanks for the query 1. First thing know that vaso vagal syncope is not dangerous. Try to avoid circumstances which lead to syncope. 2. When you feel that you are having syncope (prodrome), escape from that area/scene. Sit down on floor in squatting position, close fists tightly, drink 2 glasses ...  Read Full »

Can prevailing heart problem cause vomiting, urine problem and fatty liver in a 6-year-old kid?

Query: Hello doctor, My 6-year-old son has a diaphragm problem. He has a heart problem post operated for VSD and having pacemaker from his 11th month. Now he have a new problem like vomiting, urine problem, fatty liver, gall bladder wall thickening, mega cardio, 30 percent heart function only. What is the...  Read Full »


Dr. Mian Shah Yousaf

Medical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. I am very much concerned about all the problems your son is going through. Now, he has a few different issues overall not a single problem. His urinary problem looks like due to inflammation of urinary bladder called cystitis, which needs investigation of urine and ...  Read Full »

Why is there tachycardia after pacemaker implantation for bradycardia?

Query: Hello doctor, My father's heart rate was low and fainting, syncope occurs twice. The doctor suggested a permanent pacemaker for bradycardia. After pacemaker implantation, he was fine for 45 days but now his pulse rate increases and fluctuate from 70 to 100 rapidly and some chest pain for 1 or 2 min...  Read Full »


Dr. Sagar Ramesh Makode

Cardiologist, General Medicine Physician, Internal Medicine Physician, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. This is likely a part of the syndrome called as a tachy-brady syndrome. Here, patients sometimes develop slow heart rate while sometimes a fast heart rate. Slow heart rate is taken care of by pacemaker and for high heart rate needs medicines like Ivabradine. So, usuall...  Read Full »

Does my EKG show any block?

Query: Hi doctor,I am a 37-year-old female, 140 lbs 5’5". I saw a new cardiologist yesterday and my EKG results. Results said left axis deviation, LAPB, RBBB. I asked her if I have a bundle branch block and she said no because only the two heartbeats show it and the rest of the EKG was normal. I am worri...  Read Full »


Dr. Lohit Chauhan

Family Physician, General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. I guess you mean LAFB and not LAPB. According to you, you already have RBBB and this time the EKG strip read LAFB. Many times the EKG strips read the EKG strip wrongly. You should believe in your cardiologist as humans are needed to interpret the EKG with some specific...  Read Full »

What is the role of pacemaker in arrythmia?

Query: Hello doctor, I am 63 years old male. I am a known case of atrial fibrillation 20 years. I had a brain hemorrhage 23 years back. I have a paroxysmal type of afib. Recently its frequency has markedly increased. I am taking Sotalol 80 mg and 80 mg. But now Sotalol increase is required which causes br...  Read Full »


Dr. Muhammad Zohaib Siddiq

Cardiologist, General Practitioner

Answer: Hi, Welcome to icliniq.com. The rate in AF is controlled with beta blockers, calcium channel blocker or Digoxin. You are taking Sotalol which is a beta blocker as well as the anti-arrhythmic drug. The permanent pacemaker is implanted when there is tachy-brady syndrome. It means sometimes there is ...  Read Full »

Why did my heart rate drop to 32 after a knee replacement surgery?

Query: Hi doctor, I was in the recovery room after undergoing total knee replacement (TKR), and my heart rate dropped to 38. I felt weak and tired, so the nurse added something to my IV, and I felt fine, and all vitals returned to normal. They took me to my room, and I ate and was resting. My heart rate d...  Read Full »


Dr. Isaac Gana

Cardiologist

Answer: Hi, Welcome to icliniq.com. I have gone through all your explanations in detail. The closest possibility to the cause of your problem is most likely due to the effect of anesthesia. I have seen a few cases similar to this where post-operation there is a severe case of bradycardia without any evidenc...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.